The life-threatening complications of neuroleptic malignant syndrome
Posted on Tuesday, January 13th, 2015 at 11:17 am
Neuroleptic malignant syndrome (NMS) is a potentially fatal side-effect of certain atypical antipsychotic medications, such as Risperdal. Studies suggest that this reaction could be triggered by the impairment of dopamine receptors. Because antipsychotic medications work by altering the levels of brain chemicals like dopamine, drugs such as Risperdal may increase the risk of NMS.
NMS is accompanied by symptoms affecting the autonomic nervous system, which means that severe and life-threatening complications might occur. These complications include heart attack, infection, seizure, renal failure, and dramatic changes in blood pressure. If any of these complications were left untreated, the patient may suffer from debilitating physical injuries and sometimes even death.
If your loved one has suffered from any of Risperdal’s side-effects, a lawyer at Williams Kherkher may assess your situation to determine whether you have a case for legal action against the drug maker involved. To learn more about gaining recourse during this difficult time, call our offices at (888) 220-0640 today.